Alert archive / Alabama / Wind Advisories in 2019
Wind Advisory 8, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Dec 22, 2019, 3:53 AM CST for 25 counties in Alabama. It took effect at Dec 22, 2019, 6:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2019, 3:53 AM CST (09:53 UTC)
- In effect from
- Dec 22, 2019, 6:00 AM CST
- Expired
- Dec 23, 2019, 12:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Birmingham, AL
All 25 counties
Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 52 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WWUS74 KBMX 220953 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 353 AM CST Sun Dec 22 2019 ALZ017>021-024>029-035>038-041>050-221800- /O.NEW.KBMX.WI.Y.0008.191222T1200Z-191223T0600Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Chilton-Coosa-Tallapoosa- Chambers-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee- Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 353 AM CST Sun Dec 22 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Northeast winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...Along and east of the I-65 corridor, especially on ridgetops in east Central Alabama. * WHEN...From 6 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. With saturated soils, weakened trees could also be knocked downed. A few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
901 WWUS74 KBMX 221730 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1130 AM CST Sun Dec 22 2019 ALZ017>021-024>029-035>038-041>050-230600- /O.CON.KBMX.WI.Y.0008.000000T0000Z-191223T0600Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Chilton-Coosa-Tallapoosa- Chambers-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee- Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1130 AM CST Sun Dec 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northeast winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Along and east of the I-65 corridor, especially on ridgetops in east Central Alabama. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. With saturated soils, weakened trees could also be knocked downed. A few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:44 AM CST, 9 minutes earlier.
Area forecast discussion, Dec 22, 3:44 AM CST, 9 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 344 AM CST Sun Dec 22 2019 .SHORT TERM... /Updated at 0245 AM CST Sun Dec 22 2019/ Through Tonight. Widespread light to moderate rainfall is falling across Central Alabama this morning, and will continue through much of the next 24 hours. Additionally, wind speeds will increase with occasional strong gusts east of I-65. A closed upper level low over eastern Texas this morning will move eastward along the northern Gulf Coast, with a surface low shifting northeastward into the eastern Floridan panhandle by tonight. Central Alabama will remain in a favorable area for isentropic and synoptic lift, along with the continuous feed of moisture. Will maintain widespread rain coverage through this evening, with rain chances tampering off from south to north late tonight as mid level drier air begins to wrap around the upper low. Temperatures currently are in the mid to upper 40s, and expect highs to only warm into the upper 40s to mid 50s. Tonight, lows will be in the mid to upper 40s. Many hi-res model solutions have trended stronger with wind speeds just above the surface. With the surface low to our south and a weakening wedge to our northeast, a tightened pressure gradient will result in increased surface winds and gusts. In addition, winds at 1-2kft above the surface will be quite strong at 35-45kt across the east. Conditions are not ideal for these winds to mix down, but an occasional strong gust especially on ridge tops in the east is possible through this evening. A wind advisory will be in effect through midnight tonight for counties along and east of I-65. Rainfall amounts so far have ranged from around 0.75 inches in the far west to as low as a tenth of an inch in the east. Expect an increase in rainfall intensity today with the approach of the upper low, and an additional 1.5 to 2.5 inches of rainfall is possible over the next 24 hours. This should not case widespread flash flooding or areal flooding concerns. Poor drainage areas and low lying areas where water typically accumulates should be monitored. 14 .LONG TERM... /Updated at 0245 AM CST Sun Dec 22 2019/ Monday through Sunday. The surface low should be positioned just south-southeast of our area beginning Monday morning and will continue to lift east- northeastward through the day. We'll likely still be dealing with widespread light rain for much of the area Monday morning due to the wrap-around moisture on the backside of the departing low. The winds may also be noticeably breezy at times in the early morning, but gusts should be well below advisory levels by Monday. The wrap- around moisture and associated light rain will continue to push eastward Monday afternoon, giving the best rain chances generally east of I-65. By the evening hours, any significant rain chances are well east of Central AL. Ridging builds in across the Southeastern CONUS Tuesday and Wednesday leading to dry weather and a general warming trend. Meanwhile, a deep trough is over much of the Western CONUS with a couple of low pressure systems dropping south out of the Gulf of Alaska and through the base of the trough. The second of these will help shift the trough eastward Thursday into Friday and eventually continue eastward across the MS Valley next weekend. As this occurs, a cold front will move through the area bringing our next chance for rain. At this time, guidance differs on the timing and evolution of this low pressure system as it traverses the CONUS, so I'll keep PoPs around 50% Saturday and Sunday until we start seeing better consistency in the long-range models. 25/Owen && .AVIATION... 06Z TAF Discussion. Forecast trends and restrictive categories remain intact with little change from previous forecast. Winds just above the surface will really be moving. At times these winds will be east around 45kts. The main challenge this period will be the specific speed these above surface winds max out at and how much of this winds actually makes it to the surface in gusts. Conditions are expected to change tonight and into Sunday morning as cloud bases and visibility lower. Rain will persist as well, mainly light though a few pockets of moderate could manifest. IFR conditions should become the rule by early Sunday with instances of LIFR possible for a few terminals. Low-level winds to the north and east of the Gulf low are expected to increase on Sunday and result in low-level wind shear, included for all terminals. Surface gusts are expected through Sunday as well. 75 && .FIRE WEATHER... A prolonged rain event continues across central Alabama with high humidity levels and rainfall totals of 2 to 3 inches through Sunday night. Surface winds will increase from the east today and tonight, with sustained speeds 10-20 kts and gusts up to 30 kts in the east and especially on ridge tops. The rain will decrease in coverage from west to east on Monday. Minimum relative humidity values remain well above critical levels through at least midweek despite rainfree conditions. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 50 46 57 43 67 / 100 100 80 10 0 Anniston 51 46 57 45 69 / 100 100 80 10 0 Birmingham 51 48 57 45 68 / 100 100 70 0 0 Tuscaloosa 52 48 59 44 68 / 100 100 50 0 0 Calera 51 46 56 45 68 / 100 100 70 0 0 Auburn 51 47 55 49 67 / 100 100 70 30 0 Montgomery 54 48 59 48 69 / 100 100 60 10 0 Troy 55 48 59 49 68 / 100 90 40 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory from 6 AM this morning to midnight CST tonight for the following counties: Autauga...Barbour...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Elmore...Etowah...Jefferson...Lee...Lowndes...Macon... Montgomery...Pike...Randolph...Russell...Shelby...St. Clair... Talladega...Tallapoosa. &&
Hazardous weather outlook, Dec 21, 5:10 PM CST, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 510 PM CST Sat Dec 21 2019 ALZ011>015-017>050-230215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 510 PM CST Sat Dec 21 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system will enhance the lower level winds from late Sunday morning into Sunday evening. Winds east of Interstate 65 will be 10 to 20 mph, with a few gusts of 30 to 35 mph. These wind gusts could potentially be higher in the higher elevation areas. Widespread 2 to 3 inches of rain are forecast through Monday night. This rainfall will produce river flooding on the Lower Black Warrior River, affecting portions of Greene, Hale and Marengo Counties Monday through Friday. Some additional locations may become impacted too. Therefore, if you have river interest please check the river statements and forecast. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 7:43 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 21 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.